# SDR CA020724006

- Difficulty date: May 17, 2002
- Submitted: August 7, 2002
- Operation: Air carrier
- Engine: Pwa JT15D4
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Condition: Cracked
- Location: Hp Turbine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) REMOVED ENGINE FROM A/C AFTER DAMAGE FOUND ON HP TURBINE BLADES AT BORESCOPE INSPECTION,  ENGINE REMOVED  FOR INVESTIGATION & OVERHAUL.  THE HP TURBINE BLADES WERE INSPECTED CAREFULLY & ALL BUT ONE OF 2 WITH LARGE AMOUNT OF MATERIAL MISSING HAD OBVIOUS SIGNS OF IMPACT. BLADE HAD OTHER VISIBLE CRACKS IN AIRFOIL. BLADE SECTIONED & MOUNTED FOR MICROSCOPE INVESTIGAITON. MATERIAL MICROSTRUCTURE HAD NO APPARENT DAMAGE EXCEPT RIGHT AT VERY TIP OF BLADE. HOWEVER, CLOSE TO FAILURE LOCATION OTHER CRACKS WERE FOUND CLOSE TO BLADE LEADING EDGE. OTHER BLADES WERE ALSO SECTIONED BUT NO SIMILAR CRACKS WERE FOUND. EXAMINATION OF HP TURBINE BLADES&FINDINGS OF ADDITIONAL STRESS CRACKS.
